Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 22, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 20, 2012, 5:43 PM EST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 5:43 PM EST (22:43 UTC)
- Expired
- Feb 22, 2012, 3:58 PM EST
- In force
- 46 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
670 WHUS73 KAPX 202243 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 543 PM EST MON FEB 20 2012 LHZ346>349-LMZ323-341-342-344>346-210645- /O.NEW.KAPX.SC.Y.0022.120220T2243Z-120221T1700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 543 PM EST MON FEB 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
8 follow-up statements
755 WHUS73 KAPX 210310 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1010 PM EST MON FEB 20 2012 LHZ346>349-LMZ323-341-342-344>346-211115- /O.CON.KAPX.SC.Y.0022.000000T0000Z-120221T1700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1010 PM EST MON FEB 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
890 WHUS73 KAPX 210831 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 331 AM EST TUE FEB 21 2012 LHZ346>349-LMZ323-341-342-344>346-211645- /O.EXT.KAPX.SC.Y.0022.000000T0000Z-120222T2300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 331 AM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
225 WHUS73 KAPX 211602 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1102 AM EST TUE FEB 21 2012 LHZ346>349-LMZ323-341-342-344>346-220015- /O.CON.KAPX.SC.Y.0022.000000T0000Z-120222T2300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1102 AM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
123 WHUS73 KAPX 212049 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EST TUE FEB 21 2012 LHZ346>349-212200- /O.CAN.KAPX.SC.Y.0022.000000T0000Z-120222T2300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 349 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-220500- /O.EXB.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 349 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-220500- /O.EXT.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 349 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
745 WHUS73 KAPX 220309 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1009 PM EST TUE FEB 21 2012 LHZ345-LMZ323-341-342-344>346-221115- /O.CON.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1009 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
982 WHUS73 KAPX 220918 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 418 AM EST WED FEB 22 2012 LHZ346>349-221730- /O.EXA.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 418 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ323-341-342-344>346-221730- /O.CON.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 418 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
357 WHUS73 KAPX 221544 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 AM EST WED FEB 22 2012 LHZ345>349-LMZ323-341-342-344>346-222200- /O.CON.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1044 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
558 WHUS73 KAPX 222058 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EST WED FEB 22 2012 LHZ345>349-LMZ323-341-342-344>346-222200- /O.CAN.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 358 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 4:09 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 20, 4:09 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 409 PM EST MON FEB 20 2012 .SYNOPSIS... ISSUED AT 410 PM EST MON FEB 20 2012 HIGH PRESSURE WILL MOVE OFF TO THE EAST...AS LOW PRESSURE APPROACHES THE GREAT LAKES TONIGHT. THIS SYSTEM WILL BRING LIGHT SNOW TO NORTHERN MICHIGAN TUESDAY...MIXING WITH LIGHT RAIN IN SPOTS TUESDAY AFTERNOON AND EVENING. ADDITIONAL DISTURBANCES WILL BRING MULTIPLE FOR LIGHT SNOW RIGHT THROUGH THE END OF THE WORK WEEK...ALTHOUGH NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT THIS TIME. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 410 PM EST MON FEB 20 2012 A LARGE AND STRONG AREA OF HIGH PRESSURE HAS SHIFTED INTO NY/PA THIS AFTERNOON...WHILE LOW PRESSURE CONTINUES TO DEEPEN IN THE CENTRAL PLAINS. DEEP DRY AIR REMAINS ENTRENCHED OVER NRN MICHIGAN WITH ONLY SOME VERY HIGH LEVEL CIRRUS ARRIVING FROM THE WEST. A LIGHT SOUTHERLY WIND HAS CONTINUED A SLOW WARM ADVECTION WITH TEMPERATURES REACHING INTO THE UPPER 30S AND LOWER 40S (EVEN SSM WHERE THE LOW CLOUD HAS BURNED OFF AND TEMPERATURES QUICKLY REBOUNDED). THROUGH TONIGHT...CIRRUS WILL BE QUITE THIN THIS EVENING WITH THE SKIES BASICALLY CLEAR TO START OFF. THE DEEP DRY AIR WILL ALLOW FOR STRONG RADIATIONAL COOLING TO COMMENCE...WITH MANY LOW LYING AREAS SEEING THE WINDS DECOUPLING AND BECOMING CALM...DESPITE THE INCREASED WINDS JUST ABOVE THE GROUND. THE TWO WILL BE DOING BATTLE AGAINST EACH OTHER CONCERNING HOW FAST/FAR THE TEMPERATURES WILL DROP. THE LIGHTEST WINDS WILL BE ACROSS THE OW AREAS NEARER THE SAGINAW BAY...SO AM EXPECTING TO COLDEST READINGS THERE. CAN SEE PLACE LIKE MIO DROPPING INTO THE TEENS...WHILE THE EXPOSED COMMUNITIES ALONG LAKE MICHIGAN IN TIGHTER PRESSURE GRADIENT/STRONGER WINDS WILL SEE LOWS ONLY FALL INTO THE UPPER 20S/LOW 30S. SO...QUITE THE SPREAD. CLOUDS WILL INCREASE/THICKEN LATE TONIGHT...AS THE LOW PRESSURE EJECTS INTO THE UPPER MISSISSIPPI VALLEY. THE PARENT UPPER TROUGH/SHORTWAVE WILL BECOME NEGATIVELY TILTED AND SNOW WILL BE KNOCKING ON THE DOOR SOUTH AND WEST OF GTV BAY. TUESDAY...THE SHORTWAVE ASSOCIATED WITH THE LOW PRESSURE IS RATHER VIGOROUS AND WILL HAVE SOME FAIRLY STRONG DYNAMICS...WHILE THE WARM ADVECTION IS PRETTY STRONG TOO. PROBLEM IS...BOTH OF THESE FORCING MECHANISMS ARE MAXIMIZED TO OUR SOUTH AND EAST...PUSHING THROUGH THE EASTERN GREAT LAKES DURING THE DAY. MEANWHILE...BACK TO THE NORTH AND WEST...ANOTHER LARGE/BROADER SHORTWAVE SWEEPS IN DURING THE AFTERNOON AND IS ASSOCIATED WITH THE MAIN SFC LOW PRESSURE WHICH MAKES IT INTO WESTERN UPPER MICHIGAN. WE ARE LEFT IN WHAT THE PREVIOUS SHIFT DESCRIBED AS "NO MAN'S LAND". STILL LOOKS THAT WAY...ALTHOUGH THE FAR SE AND FAR NW PORTIONS OF THE CWA DO GET HIT WITH THE BEST OVERALL FORCING...AND THUS THE BEST TOTAL QPF IS EXPECTED TO RESIDE IN THESE AREAS. QPF MAXES OUT AROUND A TENTH OF AN INCH...AND WITH SNOW RATIOS 10:1 OR LESS...TOTAL SNOWFALL AN INCH OR LESS. COUPLED WITH SFC TEMPS RISING INTO THE UPPER 30S ACROSS THE SRN CWA...THOSE AMOUNTS LIKELY THE LEAST. ALL-IN-ALL A RATHER QUIET LITTLE SNOW. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 410 PM EST MON FEB 20 2012 TUESDAY NIGHT...AROUND 00Z, THE RAIN LOOKS TO BE IN THE PROCESS OF CHANGING OVER TO SNOW DURING THE EVENING. AS THE MAIN SFC LOW MOVES ACROSS ONTARIO NORTH OF LAKE SUPERIOR, COLDER AIR MOVES IN SO THAT AFTER 06Z WE WILL HAVE ALL SNOW, AND THEN WITH THE LIMITED MOISTURE, THE SNOW WILL TAPER OFF FROM SOUTH TO NORTH. WEDNESDAY...LOOKS LIKE A BRIEF BREAK, AS THE TEMPERATURES AREN'T COLD ENOUGH TO SET OFF LAKE EFFECT, AND THERE IS LIMITED MOISTURE IN THE LAYERS OR FORCING FOR THAT MATTER, TO GET ANYTHING GOING. DID LEAVE THE SLIGHT CHANCE POPS IN, BUT GUT FEELING IS THAT NOTHING HAPPENS DURING THE DAY, EXCEPT FOR MAYBE E UPPER, WHERE A 500 MB WAVE MOVES THROUGH THAT MIGHT KICK OFF SOMETHING. WEDNESDAY NIGHT...ECMWF KEEPS THE WAVE WEAK, WHILE THE GFS DEEPENS THE LOW IN WISCONSIN. THIS SETS UP A MAJOR DIFFERENCE BETWEEN THE TWO AS THE ECMWF KEEPS THE SOUTHERN BRANCH AS THE DOMINATE BRANCH. THE GFS KEEPS THE NORTHERN BRANCH DOMINATE. THE ECMWF HAS BEEN KEEPING THIS LOW SOUTH OF US AND IS TRENDING MORE SOUTH. WHILE THE GFS HAS SPUN THIS LOW UP THE LAST FEW RUNS. HAVE SIDED WITH THE ECMWF WITH THE CONSISTENCY OF THE RUNS, NOT TO MENTION THAT THE GFS LOOKS WAY TO DEVELOPED FOR A SYSTEM IN THIS FLOW PATTERN. SO CHANCE OF SNOW ESPECIALLY IN THE SOUTHERN COUNTIES OF THE FORECAST AREA. THURSDAY...SO THE 500 MB SHORTWAVE DIVES INTO THE SOUTHERN PLAINS, HELPING TO DEVELOP THE SFC LOW IN THE MID-MISSISSIPPI VALLEY THAT THEN MOVES INTO THE OHIO VALLEY. THIS KEEPS THE FRONT ALIGNED SO THAT THE COLDER TEMPERATURES ARE IN NORTHERN LOWER AND POINTS NORTH. SO WILL CONTINUE THE CHANCE OF SNOW. THERE IS ANOTHER SHORTWAVE THAT MOVES INTO THE REGION THAT ALLOWS SNOW TO DEVELOP IN E UPPER WHILE THE MAIN WAVE CONTINUES UP THE OHIO VALLEY BRINGING SNOW TO N LOWER. OVERNIGHT, THE LOW IS EAST OF THE REGION (WHETHER IT IS THE ECMWF OR THE GFS) AND BEGINS TO PULL THE COLDER AIR AIR INTO THE FORECAST AREA TO BEGIN THE LE SNOW MACHINE. EXTENDED (FRIDAY THROUGH MONDAY)...FRIDAY, AS THE LOW MOVES TO THE EAST THE 850 MB TEMPERATURES FALL TO AROUND -10C. SO WILL LOOK AT THE CHANCE FOR LES CONTINUING, ESPECIALLY WITH THE SECONDARY SHOT OF COLD AIR THAT HPC DEPICTS AS A SECONDARY COLD FRONT. SATURDAY, LOOKS LIKE THE LES WILL KEEP GOING THROUGH THE DAY, WITH THE 850 MB TEMPERATURES AROUND -15C. THE GFS ENSEMBLE HAS A 700 MB RH MAX MOVING THROUGH THE REGION. SO LES IS EXPECTED TO CONTINUE. SUNDAY, HIGH PRESSURE MOVES IN DURING SATURDAY NIGHT, SO THAT BY 12Z SUNDAY, THE RIDGE AXIS WILL BE EAST OF THE REGION WITH THE RETURN FLOW EXPECTED TO RESTART DURING THE DAY. THIS WILL ALSO PUT US INTO THE WARM SECTOR, AS WELL. WILL CONTINUE THE DRY WEATHER, ALTHOUGH HAVE TO MENTION THAT NOW THE ECMWF HAS THE RIDGE MOVING THROUGH THE REGION AND THE GFS HAS THE LOW MOVING THROUGH LOWER MICHIGAN. HPC IS GOING WITH THE RIDGE, SO WILL I. OVERNIGHT, SNOW WILL MOVE IN WITH THE WARM FRONT BEFORE WE WARM SECTOR ON...MONDAY, BASED ON THE HPC GRAPHICS, THE GFS AND ECMWF HAVE THE LOW MOVING THROUGH E UPPER DURING THE DAY. THIS WOULD PROBABLY GIVE US RAIN IN N LOWER AND SNOW OR RAIN/SNOW MIX IN E UPPER. THIS WOULD CHANGE TO SNOW BY THE AFTERNOON AND OVERNIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 133 PM EST MON FEB 20 2012 NO ISSUES THROUGH THE DAY WITH SUNNY SKIES AND VFR. SFC WINDS GO LIGHT TONIGHT AGAIN...BUT WINDS JUST ABOVE THE SFC INCREASE TO 25-30KTS FOR LLWS. THIS ALREADY IN THE FORECAST AND LOOKS FINE. SKIES INCREASE IN CLOUDS THROUGH THE NIGHT AND ESPECIALLY TOMORROW. THIS TO OCCUR OUT AHEAD OF LOW PRESSURE WORKING INTO NRN MICHIGAN THROUGH THE DAY. LIGHT SNOW WILL BREAK OUT ACROSS ALL AIRPORTS FROM SW TO NE THROUGH THE DAY. MVFR CONDITIONS WILL LIKELY LEAD TO IFR LATER IN THE DAY. && .MARINE... ISSUED AT 410 PM EST MON FEB 20 2012 SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR MOST NEARSHORE FOR A RELATIVELY BRIEF PERIOD OF TIME. A TIGHTENING PRESSURE GRADIENT DEVELOPS AS LOW PRESSURE ARRIVES BY TUESDAY AND BRING IN MARGINAL GUSTS TO 25 KNOTS. GRADIENT GOES SLACK TUESDAY AFTERNOON WITH A FRONTAL PASSAGE...THEN TIGHTENS BACK UP AGAIN WITH COLD ADVECTION TUESDAY NIGHT...AND LIKELY A RETURN TO 25KT GUSTS...AGAIN ACROSS MOST NEARSHORES. WINDS WEAKEN WEDNESDAY THROUGH WEDNESDAY NIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SD SYNOPSIS...NS SHORT TERM...SD LONG TERM....JL AVIATION...SD MARINE...SD
Hazardous weather outlook, Feb 20, 4:29 PM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 429 PM EST MON FEB 20 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 211200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 429 PM EST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ARNOTT
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.